Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 6:36 PM EDT for Coffee County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 6:36 PM EDT (22:36 UTC)
- Expired
- Aug 2, 2021, 7:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WWUS82 KJAX 022236
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
636 PM EDT Mon Aug 2 2021
GAZ132>134-022315-
Bacon GA-Coffee GA-Jeff Davis GA-
636 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...NORTHWESTERN
BACON AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 715 PM EDT...
* At 636 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Broxton, moving northeast at 25
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Douglas, Broxton, Ambrose, West Green and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3175 8253 3175 8255 3174 8255 3173 8252
3171 8252 3171 8251 3157 8244 3146 8302
3155 8307 3156 8306 3161 8306 3162 8304
3182 8256
TIME...MOT...LOC 2236Z 247DEG 20KT 3157 8287
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 325 PM EDT Mon Aug 2 2021 .NEAR TERM [Through Tonight]... A cold frontal boundary will stall to the north of the area today. The 12Z sounding this morning showed deep west to northwest flow throughout the column. Deep moisture was prevalent as well, with precipitable water values near 2 inches. So far today, convective activity has been mainly focused across northeast Florida south of I-10 as the Gulf coast seabreeze has been making its way inland. We are over the last hour or so starting to finally see storms bubble up south of the slowly moving front. This activity will continue to spread across the entire region, lasting well into the overnight hours before dissipating. Locally heavy rainfall and flooding will be the biggest threats from storms today, with the heaviest rainfall likely across southeast Georgia. 1-2 inches of rain with locally higher amounts are expected across southeast Georgia. Much of southeast Georgia has been below normal for rainfall over the past week, so will hold off on any flood watches for now. The delayed start to convection will lead to hot temperatures today, with highs generally in the low to mid 90s. Heat indices will be 103-108F. .SHORT TERM [Tuesday Through Wednesday Night]... The front will stall near/north of the Altamaha River overnight, and remain quasi-stationary to our north for the next couple of days. Our area will remain in the warm, humid airmass south of this frontal boundary, so numerous to widespread showers and thunderstorms are anticipated Tuesday and Wednesday, with storms starting to develop near the Gulf coast in the morning, spreading across the area through the afternoon hours and lingering into the evening hours. With heavy cloud cover and enhanced coverage of storms Tuesday and Wednesday, daytime temperatures will only peak in the low to mid 80s, upper 80s along the Northeast Florida coastline and near Ocala. Lows will be in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Low level flow will be mostly from the southwest still through the period, with a ribbon of 2+ inch PWATs hanging over the region and a series of short wave troughs ejecting through the broad upper trough to our north. This should support the development of numerous to widespread showers through at least Saturday. As we head into next week, the upper level trough should lift northeastward as ridging nudges westward towards us, allowing PoPs and temps to trend closer to normal. && .AVIATION... [Through 18Z Tuesday] Numerous to widespread showers and storms will impact the TAF sites this afternoon and into the overnight hours. Showers/storms will then move quickly in from the Gulf on Tuesday, impacting the TAF sites in the morning hours. Restrictions are expected in/around showers/storms. Southwest winds will prevail this afternoon, except for a weak east coast sea breeze at the coastal TAF sites. Light winds are expected overnight, and southwest winds 5-10 knots are then expected through the end of the TAF period. && .MARINE... A weak frontal boundary will slowly sink south towards our Georgia coastal waters tonight and remain stalled near our area for the next several days. South of this boundary, we will see mostly west-southwest winds around 10 to 15 knots with 2 to 3 foot seas and daily chances for showers and thunderstorms. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. && .FIRE WEATHER... A weak, quasi-stationary frontal boundary is draped across central Georgia today and will slowly sink south over the next couple days. Weak winds in place along/near that boundary over southeast Georgia will lead to low daytime dispersions. Other than that, the area will stay in the warm, moist airmass south of the boundary, keeping RH well above critical thresholds and preventing any red flag conditions from developing. && .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 83 70 83 70 / 90 90 70 90 50 SSI 76 86 75 86 75 / 50 70 70 90 50 JAX 75 86 73 85 73 / 40 70 80 90 40 SGJ 74 88 74 86 74 / 40 70 70 80 40 GNV 74 84 73 84 72 / 60 80 80 80 40 OCF 74 86 74 85 73 / 50 80 80 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 5:22 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EDT Mon Aug 2 2021
FLZ024-GAZ165-264-364-022215-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
522 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 615 PM
EDT...
* At 522 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homeland, or 7 miles north of
Folkston, moving south at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Folkston, Homeland, Kings Ferry and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3073 8212 3106 8204 3106 8198 3105 8194
3106 8194 3106 8183 3071 8181
TIME...MOT...LOC 2122Z 002DEG 10KT 3094 8196
23Special weather statement, Aug 2, 5:30 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Jacksonville FL 530 PM EDT Mon Aug 2 2021 GAZ149-163-250-350-022215- Atkinson GA-Clinch GA-Northern Ware GA-Southern Ware GA- 530 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WEST CENTRAL WARE AND NORTHERN CLINCH COUNTIES UNTIL 615 PM EDT... * At 530 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Homerville, moving northeast at 20 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Homerville, Argyle, Du Pont, Cogdell, Manor and Millwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3076 8270 3095 8296 3130 8266 3110 8238 TIME...MOT...LOC 2130Z 218DEG 16KT 3099 8274 23
Local storm report, Aug 2, 5:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
536 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND GST 4 SE SAINT AUGUSTINE 29.86N 81.26W
08/02/2021 M39 MPH AMZ454 FL C-MAN STATION
CMAN SAUF1 AT ST AUGUSTINE BEACH REPORTED A GUST TO 34
KNOTS / 39 MPH FROM 160 DEGREES.
&&Local storm report, Aug 2, 5:38 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM LIGHTNING 1 NNE FLAGLER BEACH 29.48N 81.13W
08/02/2021 FLAGLER FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A STRUCTURE FIRE
NEAR SOUTH 7TH STREET IN FLAGLER BEACH DUE
TO A LIGHTNING STRIKE AT 2:25 PM.
&&
KBSpecial weather statement, Aug 2, 6:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
616 PM EDT Mon Aug 2 2021
GAZ149-163-250-350-364-022300-
Atkinson GA-Clinch GA-Western Charlton GA-Northern Ware GA-
Southern Ware GA-
616 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATKINSON...CENTRAL
WARE...NORTHERN CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 700
PM EDT...
* At 615 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Sparks to 6 miles south of Homerville. Movement was east at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with these storms.
* Locations impacted include...
Homerville, Argyle, Du Pont, Cogdell and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3105 8216 3104 8215 3090 8271 3097 8297
3118 8297 3119 8305 3123 8305 3128 8303
3128 8305 3130 8305
TIME...MOT...LOC 2215Z 252DEG 17KT 3116 8349 3095 8272
23Special weather statement, Aug 2, 6:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
636 PM EDT Mon Aug 2 2021
GAZ132>134-022315-
Bacon GA-Coffee GA-Jeff Davis GA-
636 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...NORTHWESTERN
BACON AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 715 PM EDT...
* At 636 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Broxton, moving northeast at 25
mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Douglas, Broxton, Ambrose, West Green and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3175 8253 3175 8255 3174 8255 3173 8252
3171 8252 3171 8251 3157 8244 3146 8302
3155 8307 3156 8306 3161 8306 3162 8304
3182 8256
TIME...MOT...LOC 2236Z 247DEG 20KT 3157 8287
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:03 PM EDT | Special Weather Statement | JAX | Duval | 72 min |
| Aug 1, 8:12 PM EDT | Special Weather Statement | JAX | Clay | 48 min |
| Aug 1, 8:22 PM EDT | Areal Flood Warning | JAX | Duval | 113 min |
| Aug 1, 9:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 2, 12:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 2, 12:40 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 2, 12:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 2, 1:17 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 2, 1:29 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Aug 2, 1:50 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 2, 1:52 PM EDT | Special Weather Statement | JAX | Flagler | 23 min |
| Aug 2, 1:54 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 2:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Aug 2, 2:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 2, 2:32 PM EDT | Special Weather Statement | JAX | Clay, Saint Johns | 43 min |
| Aug 2, 2:46 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Aug 2, 2:48 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 2:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Aug 2, 3:17 PM EDT | Special Weather Statement | JAX | Baker, Union | 43 min |
| Aug 2, 3:24 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Aug 2, 3:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Aug 2, 3:48 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Aug 2, 3:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Aug 2, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Nassau | 13 min |
| Aug 2, 4:04 PM EDT | Special Marine Warning | JAX | 56 min | |
| Aug 2, 4:14 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Aug 2, 4:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Aug 2, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 2, 4:47 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 118 min |
| Aug 2, 5:15 PM EDT | Areal Flood Warning | JAX | Marion | 2 hr |
| Aug 2, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 2, 3:16 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 44 min |
| Aug 2, 3:44 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 46 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee | 46 min |
| Aug 2, 4:07 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 45 min |
| Aug 2, 4:23 PM EDT | Special Weather Statement | JAX | Wayne | 52 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Aug 2, 5:03 PM EDT | Special Weather Statement | JAX | Pierce | 42 min |
| Aug 2, 5:22 PM EDT | Special Weather Statement | JAX | Charlton | 53 min |
| Aug 2, 5:30 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| Aug 2, 6:16 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 44 min |
| Aug 2, 6:18 PM EDT | Areal Flood Warning | JAX | Clinch | 117 min |
| Aug 2, 7:54 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 51 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.